MAUDE Adverse Event Report: ABBOTT VASCULAR PROSTAR XL SUTURE-MEDIATED CLOSURE; VESSEL CLOSURE SUTURE

ABBOTT VASCULAR PROSTAR XL SUTURE-MEDIATED CLOSURE; VESSEL CLOSURE SUTURE
Model Number 12322-01
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that this was a vessel closure of an unknown vessel using a prostar xl after an unknown procedure.Reportedly, the device broke or malfunctioned.An unknown method was used to achieve hemostasis.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Analysis was performed on the returned suture.The reported unspecified failure mode could not be verified because the device was returned in the pre-deployed position.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Similarity could not be determined as a specific failure mode was not provided and a failure mode could not be identified based on the returned device condition.Based on the returned device condition and the information available, a conclusive cause could not be determined.The subsequent treatment appears to be related to procedure circumstance.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling of the device.B1 - adverse event/product problem: adverse event removed b2 - outcomes attributed to ae: required intervention changed to na.B5: describe event or problem - updated.H1 - type of reportable event changed from serious injury to malfunction.H6: health effect impact code - 4641 removed.
 
Event or Problem Description
It was reported that this was a vessel closure of an unknown vessel using a prostar xl after an unknown procedure.Reportedly, the device broke or malfunctioned.An unknown method was used to achieve hemostasis.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.Subsequent to previously filed report, the returned device analysis noted the device was returned in the pre-deployed condition.A lumen was missing and not returned for one of the suture ends.There was no blood in or on the device, i.E., no patient involvement.

Brand Name
PROSTAR XL SUTURE-MEDIATED CLOSURE
Common Device Name
VESSEL CLOSURE SUTURE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15711569
Report Number2024168-2022-11156
Device Sequence Number6584095
Product Code MGB
UDI-Device Identifier08717648000621
UDI-Public08717648000621
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P960043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number12322-01
Device Catalogue Number12322-01
Device Lot Number1122241
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown